Alert archive / Illinois / Freeze Warnings in 2012

Freeze Warning 2, NWS Chicago, IL

April 9, 20127 counties in Illinois

NWS Chicago, IL issued this freeze warning at Apr 9, 2012, 12:45 PM CDT for 7 counties in Illinois. It took effect at Apr 10, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 12:45 PM CDT (17:45 UTC)
In effect from
Apr 10, 2012, 2:00 AM CDT
Expired
Apr 10, 2012, 7:55 AM CDT
In force
6 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, Kane County, IL, Lee County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL

The radar

The Chicago radar (KLOT), 86 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2807 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WWUS73 KLOT 091745
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1245 PM CDT MON APR 9 2012

...FREEZING TEMPERATURES EXPECTED ACROSS PARTS OF NORTHERN ILLINOIS
ILLINOIS LATE TONIGHT...MAINLY WEST OF THE FOX RIVER VALLEY...

ILZ003-004-008-010-011-100145-
/O.UPG.KLOT.FZ.A.0002.120410T0700Z-120410T1400Z/
/O.NEW.KLOT.FZ.W.0002.120410T0700Z-120410T1400Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON...
DEKALB
1245 PM CDT MON APR 9 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...29 TO 32 DEGREES FOR SEVERAL HOURS LATE TONIGHT.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ005-012-100145-
/O.NEW.KLOT.FZ.W.0002.120410T0700Z-120410T1400Z/
MCHENRY-KANE-
INCLUDING THE CITIES OF...WOODSTOCK...AURORA
1245 PM CDT MON APR 9 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. 

* TEMPERATURE...29 TO 32 FOR SEVERAL HOURS LATE TONIGHT.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

RC
3 follow-up statements
552 
WWUS73 KLOT 100304
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1004 PM CDT MON APR 9 2012

ILZ003>005-008-010>012-101115-
/O.CON.KLOT.FZ.W.0002.120410T0700Z-120410T1400Z/
WINNEBAGO-BOONE-MCHENRY-OGLE-LEE-DE KALB-KANE-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
OREGON...DIXON...DEKALB...AURORA
1004 PM CDT MON APR 9 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

* TEMPERATURE...AT OR BELOW 32 DEGREES...POTENTIALLY FOR A FEW
  HOURS LATER TONIGHT.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IZZI
247 
WWUS73 KLOT 100836
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
336 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED OVER A LARGE PART OF THE AREA
TONIGHT INTO EARLY WEDNESDAY MORNING...

ILZ003-004-008-010-011-101645-
/O.NEW.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/
/O.CON.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON...
DEKALB
336 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* TEMPERATURE...AT OR BELOW 32 DEGREES FOR A FEW HOURS EARLY THIS
  MORNING...THEN AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ019-021-032-039-101645-
/O.NEW.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/
LA SALLE-GRUNDY-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON
336 AM CDT TUE APR 10 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY. 

* TEMPERATURE...AT OR BELOW 32 DEGREES FOR SEVERAL HOURS LATE
  TONIGHT INTO EARLY WEDNESDAY MORNING.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ005-012-101645-
/O.NEW.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/
/O.CON.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/
MCHENRY-KANE-
INCLUDING THE CITIES OF...WOODSTOCK...AURORA
336 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURE...AT OR JUST BELOW 32 DEGREES FOR A COUPLE HOURS
  EARLY THIS MORNING...THEN POTENTIALLY AGAIN LATE TONIGHT INTO
  EARLY WEDNESDAY MORNING.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ILZ006-013-014-020-022-023-033-INZ001-002-010-011-019-101645-
/O.NEW.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/
LAKE IL-DUPAGE-COOK-KENDALL-WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WAUKEGAN...WHEATON...CHICAGO...OSWEGO...
JOLIET...KANKAKEE...WATSEKA...GARY...VALPARAISO...MOROCCO...
RENSSELAER...FOWLER
336 AM CDT TUE APR 10 2012 /436 AM EDT TUE APR 10 2012/

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING. 

* TEMPERATURE...POTENTIALLY AT OR BELOW 32 DEGREES FOR A FEW
  HOURS LATE TONIGHT INTO EARLY WEDNESDAY MORNING.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MTF
761 
WWUS73 KLOT 101255
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
755 AM CDT TUE APR 10 2012

...FREEZING TEMPERATURES EXPECTED OVER A LARGE PART OF THE AREA
EARLY WEDNESDAY MORNING...

ILZ003-004-008-010-011-102100-
/O.CAN.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/
/O.CON.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/
WINNEBAGO-BOONE-OGLE-LEE-DE KALB-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OREGON...DIXON...
DEKALB
755 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING. TEMPERATURES ACROSS THE AFFECTED AREA HAVE
WARMED ABOVE FREEZING AND WILL CONTINUE TO DO SO THROUGH THE
MORNING HOURS.

THE FREEZE WARNING FOR LATE TONIGHT AND INTO WEDNESDAY MORNING IS
STILL IN EFFECT. 

* TEMPERATURE...AT OR BELOW 32 DEGREES LATE TONIGHT INTO EARLY
  WEDNESDAY MORNING.

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ005-012-102100-
/O.CAN.KLOT.FZ.W.0002.000000T0000Z-120410T1400Z/
/O.CON.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/
MCHENRY-KANE-
INCLUDING THE CITIES OF...WOODSTOCK...AURORA
755 AM CDT TUE APR 10 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE FREEZE
WARNING FOR THIS MORNING. TEMPERATURES ACROSS THE AFFECTED AREA HAVE
WARMED ABOVE FREEZING AND WILL CONTINUE TO DO SO THROUGH THE
MORNING HOURS.

THE FREEZE WARNING FOR LATE TONIGHT AND INTO WEDNESDAY MORNING IS
STILL IN EFFECT. 

* TEMPERATURE...AT OR JUST BELOW 32 DEGREES FOR A COUPLE HOURS 
  EARLY THIS MORNING...THEN POTENTIALLY AGAIN LATE TONIGHT INTO 
  EARLY WEDNESDAY MORNING. 

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

ILZ019-021-032-039-102100-
/O.CON.KLOT.FZ.W.0003.120411T0600Z-120411T1300Z/
LA SALLE-GRUNDY-LIVINGSTON-FORD-
INCLUDING THE CITIES OF...OTTAWA...MORRIS...PONTIAC...PAXTON
755 AM CDT TUE APR 10 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURE...AT OR BELOW 32 DEGREES FOR SEVERAL HOURS LATE 
  TONIGHT INTO EARLY WEDNESDAY MORNING. 

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ILZ006-013-014-020-022-023-033-INZ001-002-010-011-019-102100-
/O.CON.KLOT.FZ.A.0003.120411T0600Z-120411T1300Z/
LAKE IL-DUPAGE-COOK-KENDALL-WILL-KANKAKEE-IROQUOIS-LAKE IN-PORTER-
NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...WAUKEGAN...WHEATON...CHICAGO...OSWEGO...
JOLIET...KANKAKEE...WATSEKA...GARY...VALPARAISO...MOROCCO...
RENSSELAER...FOWLER
755 AM CDT TUE APR 10 2012 /855 AM EDT TUE APR 10 2012/

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY MORNING...

* TEMPERATURE...POTENTIALLY AT OR BELOW 32 DEGREES FOR A FEW 
  HOURS LATE TONIGHT INTO EARLY WEDNESDAY MORNING. 

* IMPACTS...WITH THE RECORD WARM MARCH SPURRING VEGETATION 
  GROWTH MUCH EARLIER THAN NORMAL...SENSITIVE VEGETATION MAY BE 
  DAMAGED OR KILLED BY THE FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SHEA

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this freeze warning went out at Apr 9, 11:03 AM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 9, 11:03 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 AM CDT MON APR 9 2012

.DISCUSSION...
UPDATED 530 AM CDT

SHORT TERM...TODAY THROUGH WEDNESDAY...

ANOTHER WARM DRY DAY ON TAP TODAY.  THE PRESSURE GRADIENT WILL BE
STRONG OVERHEAD AS WE ARE BETWEEN A LARGE SURFACE HIGH THAT
STRETCHES FROM BRITISH COLUMBIA TO NEBRASKA AND A LOW PRESSURE
SYSTEM CURRENTLY CENTERED OVER NORTHERN MAINE. A WEAK SURFACE LOW
IS ALSO LOCATED OVER LAKE SUPERIOR THIS MORNING. SIMILAR TO
YESTERDAY...CLEAR SKIES AND VERY DRY AIR WILL ALLOW FOR AMPLE
MIXING. EXPECTING STRONG WINDS ONCE AGAIN...POSSIBLY EVEN
STRONGER THAN YESTERDAY. MAX GUSTS ARE EXPECTED TO BE AROUND 40
MPH. GIVEN THE VERY DRY CONDITIONS...FIRE DANGER IS ALSO A LARGE
CONCERN. MORE ON THAT CAN BE FOUND IN THE FIRE WEATHER DISCUSSION
BELOW. A WEAK COLD FRONT SWINGS THROUGH THIS AFTERNOON BRINGING A
COLDER AIRMASS TO THE REGION. DESPITE THE COLD FRONT...SUBSTANTIAL
MIXING WILL ALLOW MAX TEMPS TO REACH NEAR 60 ALONG THE
WISCONSIN/ILLINOIS STATE LINE TO THE MID TO UPPER 60S SOUTH OF
I-80.

AS THE BOUNDARY LAYER BECOMES DECOUPLED TONIGHT...WINDS WILL
DIMINISH AND TEMPS WILL TUMBLE.  SKIES WILL STAY PRIMARILY
CLEAR WITH HIGH CIRRUS AND COLD AIR STRATUS SETTING UP TO THE
NORTHEAST. WITH THE CLEAR AND CALM CONDITIONS...TEMPS WILL FALL
INTO MID TO LOW 30S. WITH THIS FORECAST DECIDED TO PUT THE
NORTHWEST PART OF THE CWA IN A FREEZE WATCH FOR TONIGHT AS THOSE 5
COUNTIES APPEAR TO HAVE THE GREATEST RISK TO SEE AT LEAST A FEW
HOURS OF BELOW FREEZING TEMPS. NOT ENTIRELY SURE WHEN THE BOUNDARY
LAYER WILL DECOUPLE...AND THE ADDITIONAL MIXING COULD LEAD TO
TEMPS STAYING WARMER LONGER THAN EXPECTED. THEREFORE WITH MARGINAL
CONFIDENCE...KEPT THE FREEZE HEADLINE AS A WATCH.
HOWEVER...DEPENDING ON TRENDS TODAY...MORE COUNTIES COULD BE ADDED
OR THE HEADLINE COULD BE UPGRADED.

TUESDAY AND WEDNESDAY...THE DRY PATTERN CONTINUES AS THE HIGH MOVES
EASTWARD AND PASSES OVER THE CWA WEDNESDAY NIGHT.  GUSTY CONDITIONS
ARE EXPECTED AGAIN ON TUESDAY...HOWEVER NOWHERE NEAR AS GUSTY AS
TODAY.  THE PRESSURE GRADIENT WEAKENS OVERHEAD AND GIVEN THE COLD
AIR MASS...MIXING WILL NOT BE AS EFFICIENT.  MAX GUSTS LESS THAN 30
MPH ARE EXPECTED ON TUESDAY. MAX TEMPS WILL BE BELOW AVERAGE...WITH
ANOTHER ROUND OF BELOW FREEZING TEMPS EXPECTED TUESDAY NIGHT. AS OF
RIGHT NOW...IT APPEARS THAT ALL AREAS AWAY FROM THE LAKE SHORE
WOULD SEE TEMPS AT OR JUST BELOW FREEZING. ANOTHER FREEZING
RELATED HEADLINE MAY BE NEEDED FOR TUESDAY NIGHT. WINDS TRANSITION
TO THE NORTH AND WEAKEN AS THE HIGH APPROACHES ON WEDNESDAY. A
WARMER AIRMASS ACCOMPANIES THE HIGH...WITH TEMPS ON WEDNESDAY MORE
SEASONAL.

LONG TERM...THURSDAY THROUGH SUNDAY...

A CHANGE IN THE PATTERN BEGINS ON THURSDAY AND AS SUCH...THE LONG
TERM LOOKS VERY UNSETTLED. THE GFS AND ECMWF DEPICT VERY DIFFERENT
SOLUTIONS FOR THE LONG TERM.  THE ECMWF SOLUTION LOOKS MORE
REALISTIC THAN THE GFS...THEREFORE BASED THE FORECAST MAINLY OFF OF
THE ECMWF.

THE LARGE HIGH PRESSURE DRIFTS EASTWARD ON THURSDAY...BUT QUICKLY ON
ITS HEELS IS A SURGE OF WARM MOIST AIR OUT AHEAD OF A LOW OVER THE
NORTHERN ROCKIES.  A SECONDARY LOW FORMS THURSDAY NIGHT IN THE LEE
OF THE ROCKIES...AND THIS SECOND LOW WILL BE THE MAIN PLAYER IN THE
EXTENDED FORECAST.  THE FIRST BATCH OF PRECIP REACHES NORTHERN
ILLINOIS LATE THURSDAY NIGHT.  GIVEN THE TIME OF DAY AND INVERSION
THAT SETS UP AS THE UPPER LEVEL WARM AIRMASS MOVES IN...NOT
EXPECTING ANY SIGNIFICANT THUNDERSTORM DEVELOP OVERNIGHT.  HOWEVER
AS TEMPS AND DEWPOINTS RISE ON FRIDAY...THE ATMOSPHERE WILL BECOME
SLIGHTLY MORE UNSTABLE. ONLY PUT IN A SLIGHT CHANCE OF THUNDER FOR
FRIDAY AND FRIDAY NIGHT AS THE ONLY FORCING AVAILABLE IS
DISORGANIZED AND WEAK.

THE CHANCE OF THUNDERSTORMS INCREASES SIGNIFICANTLY OVER THE
WEEKEND...THE CWA LIES WELL WITHIN THE WARM SECTOR OF THE LOW
PRESSURE SYSTEM.  ALTHOUGH FAR OUT...DEWPOINTS ON SATURDAY GET INTO
THE MID 50S...AND INCREASE TO THE MID 60S ON SUNDAY.  THAT COMBINED
WITH TEMPS IN THE 60S-70S AND FRONTAL FORCING INDICATE THAT THE
LIKELIHOOD OF CONVECTIVE ACTIVITY MAY BE ON THE RISE.

JEE

&&

.FIRE WEATHER...
1040 AM CDT

CURRENT FIRE WX HEADLINES LOOK ON TRACK THIS AFTERNOON. NORTHWEST
WINDS ARE BECOMING GUSTY AND DEW POINTS ARE DROPPING INTO THE LOW
TO MID 20S ACROSS THE AREA AS MIXING COMMENCES THIS MORNING. I
EXPECT WIND GUSTS TO CONTINUE TO INCREASE TO AROUND 30 KT AT TIMES
THIS AFTERNOON AS MIXING HEIGHTS CONTINUE TO INCREASE. MINIMUM
RELATIVE HUMIDITY VALUES APPEAR THAT THEY WILL DROP BELOW 20
PERCENT...ESPECIALLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 80.

KB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

 * WIND GUSTS THROUGH THE AFTERNOON

SHEA

//DISCUSSION...UPDATED 12Z...

SOMEWHAT VARIABLE AND LIGHT WIND FLOW EARLY THIS MORNING WILL
QUICKLY BECOME WEST NORTHWEST AND INCREASE IN SPEED THIS EARLY TO
MID MORNING. AMPLE SUNSHINE DURING THE MORNING HOURS WILL ONCE
AGAIN SUPPORT DEEP ATMOSPHERIC MIXING WITH EVEN STRONGER WINDS
ALOFT TODAY THAN YESTERDAY TO BE TRANSFERRED DOWN TO THE SURFACE.
ALSO HELPING FOR STRONG WINDS WILL BE A COLD FRONT SWEEPING
SOUTHEAST THROUGH THE AREA DURING THE EARLY TO MID AFTERNOON. THE
REGIME FAVORS GUSTS OF 30 TO 35 KT AREA WIDE DURING THE AFTERNOON
HOURS. THE DIRECTION SHOULD BE COMPLETELY WITHIN 290 TO 330
DEGREES AT ALL TAF SITES DURING THE HIGHEST WIND SPEEDS. WHILE
MAXIMUM GUSTS WILL DROP OUT AFTER 23Z OR SO...SOME GUSTS WILL
LIKELY CONTINUE WELL INTO THE EVENING IF NOT OVERNIGHT AT THE TAF
SITES. SOME FILAMENTS OF COLD AIR ADVECTION STRATOCUMULUS ARE
POSSIBLE BEHIND THE COLD FRONT TONIGHT AND TUESDAY...BUT GIVEN THE
PROJECTED SHALLOWNESS OF THE MOIST DEPTH...ANY CLOUDS WOULD
LIKELY BE FEW TO SCATTERED AT BEST AND AT A VFR HEIGHT.

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

 * HIGH CONFIDENCE FORECAST THROUGH THIS EVENING
 * MEDIUM CONFIDENCE IN WIND SPEEDS INTO THE EVENING

SHEA

//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z SUNDAY...UPDATED 12Z...

TUESDAY NIGHT AND WEDNESDAY...VFR.
THURSDAY...SLIGHT CHANCE OF SHRA DURING THE NIGHT.
FRIDAY THROUGH SUNDAY...CHANCE OF SHRA/TSRA.

MTF

&&

.MARINE...
222 AM CDT

LAKE MICHIGAN WILL REMAIN UNDER THE PRESSURE GRADIENT TODAY AND
TONIGHT BETWEEN LOW PRESSURE OVER QUEBEC AND BUILDING HIGH
PRESSURE OVER THE NORTHERN PLAINS. A COLD FRONT WILL SWEEP SOUTH
ACROSS THE LAKE THIS AFTERNOON...TURNING WINDS FROM WEST NORTHWEST
TO MORE NORTHWEST BY EVENING. THE COLD AIR ADVECTION BEHIND THE
FRONT WILL HELP TO BREAK THE TEMPERATURE INVERSION OVER THE LAKE
AND STEEPEN THE LOW-LEVEL LAPSE RATES. WITH THE INCREASED
MIXING...A WIDESPREAD AND PROLONGED PERIOD OF NORTHWEST WINDS NEAR
30 KT ARE GENERALLY EXPECTED TONIGHT THROUGH THE DAY TUESDAY.
OCCASIONAL GUSTS TO NEAR GALE FORCE ARE POSSIBLE. WITH THIS
PERIOD...WAVES WILL GRADUALLY BUILD ESPECIALLY ACROSS THE EASTERN
HALF OF THE LAKE. HIGH PRESSURE WILL THEN PREVAIL OVER THE LAKE BY
LATER WEDNESDAY INTO THE DAY THURSDAY...BEFORE SOUTHERLY FLOW
RESUMES AND SLOWLY INCREASES INTO NEXT WEEKEND.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...RED FLAG WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
     ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
     ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM MONDAY.

     FREEZE WATCH...ILZ003-ILZ004-ILZ008-ILZ010-ILZ011...2 AM TUESDAY
     TO 9 AM TUESDAY.

IN...RED FLAG WARNING...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7 PM
     MONDAY.

LM...SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO NORTHERLY IS UNTIL 10 PM TUESDAY.

     SMALL CRAFT ADVISORY...NEARSHORE NORTHERLY IS TO MICHIGAN CITY IN UNTIL 10 PM
     WEDNESDAY.

&&
Hazardous weather outlook, Apr 9, 11:11 AM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 AM CDT MON APR 9 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
101615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1111 AM CDT MON APR 9 2012 /1211 PM EDT MON APR 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDY AND DRY CONDITIONS WILL PRODUCE SEVERE WILD FIRE DANGER
ACROSS THE ENTIRE OUTLOOK AREA TODAY.

TEMPERATURES ARE LIKELY TO FALL TO JUST BELOW THE FREEZING MARK
FOR PARTS OF NORTH CENTRAL ILLINOIS TONIGHT...WHICH COULD HAVE
IMPACTS ON SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NEAR FREEZING TO FREEZING TEMPERATURES ARE PROBABLE ACROSS THE
AREA TUESDAY NIGHT AND WEDNESDAY NIGHT. AREAS OF FROST ARE LIKELY
ON TUESDAY NIGHT AND WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-101615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1111 AM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FOR ALL OF THE ILLINOIS AND NORTHWEST INDIANA NEAR
SHORE WATERS THROUGH TUESDAY EVENING. WIND AND WAVE CONDITIONS
HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH WEDNESDAY EVENING
FOR THE NEAR SHORE WATERS FROM NORTHERLY ISLAND TO MICHIGAN CITY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS FRIDAY THROUGH
SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-101615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1111 AM CDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OCCASIONAL NORTHWEST GALE FORCE GUSTS TO 35 KT ARE POSSIBLE
TONIGHT FOR THE NORTH HALF OF THE LAKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS MAINLY THE
SOUTHERN HALF OF LAKE MICHIGAN FRIDAY THROUGH SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:52 PM CDTSmall Craft AdvisoryLOT72 hr
Apr 9, 4:07 AM CDTFreeze WatchLOTBoone, DeKalb, Lee, Ogle, Winnebago9 hr
Apr 9, 4:49 AM CDTRed Flag WarningLOTBoone, Cook, DeKalb, DuPage, Ford, Grundy and 12 more15 hr

Nearby

Freeze Warnings in Illinois, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.